Reversible rituximab-induced rectal Kaposi's sarcoma misdiagnosed as ulcerative colitis in a patient with HIV-negative follicular lymphoma - Archive ouverte HAL Access content directly
Journal Articles CLINICAL SARCOMA RESEARCH Year : 2018

Reversible rituximab-induced rectal Kaposi's sarcoma misdiagnosed as ulcerative colitis in a patient with HIV-negative follicular lymphoma

Abstract

Background: Kaposi's sarcoma is a low-grade mesenchymal angioproliferative tumor, most commonly observed in immunocompromised individuals, such as HIV-infected patients. latrogenic Kaposi's sarcoma occurs in patients undergoing immunosuppressive therapies. Rituximab is a chimeric monoclonal antibody targeted against the pan B cell marker CD20. Because of its immunosuppressive effects through reduction of mature B-cells, it may exacerbate Kaposi's sarcoma in HIV-positive patients. Rituximab-related Kaposi's sarcomas have been previously reported in only two HIV-negative patients and were treated surgically. Case presentation: Here, we report on a Kaposi's sarcoma that developed under rituximab treatment in a HIV-negative 55-year-old patient treated for follicular lymphoma. The lesion developed during the maintenance rituximab therapy at the rectal level with an aspect of apparent ulcerative colitis, without any cutaneous lesion. The premature stop of rituximab led to the complete regression of Kaposi's sarcoma, without any additional specific treatment. Conclusions: To our knowledge, this is the third case of Kaposi's sarcoma diagnosed under rituximab in a HIV-negative patient, the first one at the rectal level and the first one that completely regresses after stop of rituximab. This case raises awareness of iatrogenic Kaposi's sarcoma in HIV-negative patients treated with rituximab, and further highlights the importance of immunosuppression in the pathophysiology of disease.

Dates and versions

hal-02143666 , version 1 (29-05-2019)

Identifiers

Cite

Emilien Billon, Anne-Marie Stoppa, Lena Mescam, Massimo Bocci, Audrey Monneur, et al.. Reversible rituximab-induced rectal Kaposi's sarcoma misdiagnosed as ulcerative colitis in a patient with HIV-negative follicular lymphoma. CLINICAL SARCOMA RESEARCH, 2018, 8, ⟨10.1186/s13569-018-0097-7⟩. ⟨hal-02143666⟩

Collections

CNRS UNIV-AMU CRCM
51 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More